Alert archive / Colorado / Snow Squall Warnings in 2019
Snow Squall Warning 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this snow squall warning at Nov 29, 2019, 3:30 PM MST for 5 counties in Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2019, 3:30 PM MST (22:30 UTC)
- Expired
- Nov 29, 2019, 4:30 PM MST
- In force
- 60 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
Counties Clear Creek County, CO, Grand County, CO, Jefferson County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 128 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2033 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 397 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
690
WWUS55 KBOU 292230
SQWBOU
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Denver CO
330 PM MST Fri Nov 29 2019
COC019-049-059-093-117-292330-
/O.NEW.KBOU.SQ.W.0002.191129T2230Z-191129T2330Z/
Park CO-Summit CO-Grand CO-Clear Creek CO-Jefferson CO-
330 PM MST Fri Nov 29 2019
The National Weather Service in Denver Colorado has issued a
* Snow Squall Warning for...
Northern Park County in central Colorado...
Summit County in central Colorado...
Southern Grand County in north central Colorado...
Clear Creek County in central Colorado...
Southwestern Jefferson County in central Colorado...
* Until 430 PM MST.
* At 330 PM MST, a dangerous snow squall was located along a line
extending from 8 miles northwest of Silverthorne to 7 miles
southwest of Wellington Lake, or along a line extending from 60
miles east of Glenwood Springs to 42 miles northwest of Colorado
Springs, moving northeast at 20 mph.
HAZARD...Extremely poor visibility in snow and blowing snow. Wind
gusts up to 30 mph.
SOURCE...Radar and webcams.
IMPACT...Expect hazardous road conditions.
* This includes Interstate 70 between mile markers 190 and 233.
Locations impacted include...
Jefferson, Breckenridge, Silverthorne, Frisco, Georgetown, Dillon,
Blue River, Empire, Alma, Silver Plume, Berthoud Pass, Tarryall
Reservoir, Loveland Pass, Berthoud Falls, Pine Junction, Como,
Bakerville, Green Mountain Reservoir, Vail Pass and Keystone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.
Wet roadways will quickly freeze. Black ice will cause roads, bridges
and overpasses to become slick and dangerous. Slow down and be
prepared for sudden loss of traction.
&&
LAT...LON 3993 10643 3983 10570 3939 10516 3921 10526
3914 10532 3908 10533 3929 10618 3938 10614
3938 10621 3950 10626 3954 10625 3953 10621
3956 10620 3958 10622 3964 10618 3977 10638
TIME...MOT...LOC 2230Z 204DEG 19KT 3972 10621 3922 10544
$$
BARJENBRUCH3 follow-up statements
726
WWUS55 KBOU 292258
SQWBOU
Snow Squall Warning
National Weather Service Denver CO
356 PM MST Fri Nov 29 2019
COC019-049-059-093-117-292330-
/O.CON.KBOU.SQ.W.0002.000000T0000Z-191129T2330Z/
Park CO-Summit CO-Grand CO-Clear Creek CO-Jefferson CO-
356 PM MST Fri Nov 29 2019
...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 430 PM MST FOR
NORTHEASTERN PARK...NORTHERN SUMMIT...SOUTHERN GRAND...CLEAR CREEK
AND SOUTHWESTERN JEFFERSON COUNTIES...
At 356 PM MST, a dangerous snow squall was located along a line
extending from 10 miles east of Green Mountain Reservoir to near
Wellington Lake, or along a line extending from 66 miles east of
Glenwood Springs to 34 miles southwest of Denver, moving northeast at
20 mph.
HAZARD...Extremely poor visibility snow and blowing snow. Wind gusts
up to 30 mph.
SOURCE...Radar and webcams.
IMPACT...Expect hazardous road conditions.
This includes Interstate 70 between mile markers 206 and 233.
Conditions have improved farther south around Hoosier Pass, but poor
travel conditions remain.
Locations impacted include...
Silverthorne, Georgetown, Dillon, Empire, Silver Plume, Grant,
Highland Park, Berthoud Pass, Loveland Pass, Shawnee, Berthoud
Falls, Pine Junction, Bakerville, Green Mountain Reservoir,
Keystone, Echo Lake, Guanella Pass, Buffalo Creek, Wellington Lake
and Mt Evans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.
Wet roadways will quickly freeze. Black ice will cause roads, bridges
and overpasses to become slick and dangerous. Slow down and be
prepared for sudden loss of traction.
&&
LAT...LON 3993 10643 3983 10570 3939 10516 3921 10526
3967 10615 3977 10638
TIME...MOT...LOC 2256Z 204DEG 19KT 3985 10614 3934 10537
$$
BARJENBRUCH479
WWUS55 KBOU 292326
SQWBOU
Snow Squall Warning
National Weather Service Denver CO
424 PM MST Fri Nov 29 2019
COC049-059-093-117-292334-
/O.CAN.KBOU.SQ.W.0002.000000T0000Z-191129T2330Z/
Park CO-Summit CO-Grand CO-Jefferson CO-
424 PM MST Fri Nov 29 2019
...THE SNOW SQUALL WARNING FOR NORTHEASTERN PARK...NORTHERN SUMMIT...
SOUTHERN GRAND AND SOUTHWESTERN JEFFERSON COUNTIES IS CANCELLED...
The snow squall which prompted the warning has moved out of the
area. Therefore, the snow squall warning has been cancelled.
LAT...LON 3972 10557 3968 10561 3967 10582 3979 10590
3986 10591 3983 10570
TIME...MOT...LOC 2324Z 204DEG 19KT 3997 10607 3946 10530
$$
COC019-292330-
/O.CON.KBOU.SQ.W.0002.000000T0000Z-191129T2330Z/
Clear Creek CO-
424 PM MST Fri Nov 29 2019
...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 430 PM MST FOR
NORTHWESTERN CLEAR CREEK COUNTY...
At 424 PM MST, a dangerous snow squall was located along a line
extending from 7 miles south of Hot Sulphur Springs to 3 miles
northeast of Pine Grove, or along a line extending from 66 miles
southwest of Fort Collins to 25 miles southwest of Denver, moving
northeast at 20 mph.
HAZARD...Extremely poor visibility snow and blowing snow. Wind gusts
up to 30 mph.
SOURCE...Radar and webcams.
IMPACT...Expect hazardous road conditions.
This includes Interstate 70 between mile markers 220 and 233.
Locations impacted include...
Georgetown, Empire, Silver Plume, Bakerville, Berthoud Falls and
Berthoud Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.
Wet roadways will quickly freeze. Black ice will cause roads, bridges
and overpasses to become slick and dangerous. Slow down and be
prepared for sudden loss of traction.
&&
LAT...LON 3972 10557 3968 10561 3967 10582 3979 10590
3986 10591 3983 10570
TIME...MOT...LOC 2324Z 204DEG 19KT 3997 10607 3946 10530
$$
BARJENBRUCH019
WWUS55 KBOU 292336
SQWBOU
Snow Squall Warning
National Weather Service Denver CO
434 PM MST Fri Nov 29 2019
COC019-292344-
/O.EXP.KBOU.SQ.W.0002.000000T0000Z-191129T2330Z/
Clear Creek CO-
434 PM MST Fri Nov 29 2019
...THE SNOW SQUALL WARNING FOR NORTHWESTERN CLEAR CREEK COUNTY HAS
EXPIRED...
The snow squall which prompted the warning has weakened slightly and
moved out of the area. Therefore, the snow squall warning has been
allowed to expire.
Drivers should still pay close attention to road conditions, as they
will vary considerably over the I-70 Corridor through the mountains.
LAT...LON 3972 10557 3968 10561 3967 10582 3979 10590
3986 10591 3983 10570
TIME...MOT...LOC 2334Z 204DEG 19KT 4000 10605 3949 10528
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this snow squall warning went out at Nov 29, 3:18 PM MST, 12 minutes earlier.
Area forecast discussion, Nov 29, 3:18 PM MST, 12 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 318 PM MST Fri Nov 29 2019 .SHORT TERM...(This evening through Saturday) Issued at 310 PM MST Fri Nov 29 2019 Strong storm system across the Great Basin this afternoon with strong wave which will be shifting northeast through northern Colorado this evening. Radar showing rather intense band of moderate to heavy snow approaching Summit county this afternoon. Could be 1-2 inches per snow in an hour or less for a short duration this afternoon and into early this evening. This whole wave will also shift out across the northeast plains of Colorado with scattered rain and snow showers through this evening which will be lifting northward through time. Could see a brief shot of rain and snow showers over portions of the plains but given fast movement of system don't expect much with accumulation's under an inch. Main impact with this departing storm system will be the very strong downslope wind event expected as the main low heads up into Nebraska. Cross sections showing cross barrier flow increasing to 50-70kt with critical layer developing later tonight and strengthening mountain top inversion. Surface gradient also tightens to near 20mb from Denver to Grand Junction. Expect gusts up to 80 mph in the mountains and up to 65 mph on the plains on Saturday. Have added several zones to the east of Denver high wind warning for Saturday. .LONG TERM...(Saturday night through Friday) Issued at 310 PM MST Fri Nov 29 2019 Strong northwesterly flow will be over the state Saturday night as the winter storm pushes further into the Great Plains and an upper ridge builds over the Great Basin. Light snow will continue over the northern mountains Saturday evening with another inch possible. The strong surface winds will be decreasing beginning in the evening, but will still have gusts of 50 to 65 mph over the mountains and higher foothills, and up to 45 mph over the far northeastern plains. The pressure gradient will continue to slowly relax overnight, with light winds across the western plains and urban corridor as well the high mountains valleys, allowing for temperatures to drop into the teens to single digits. Temperatures will rebound slowly Sunday then much more on Monday as an upper ridge moves over the area. The jet over the ridge will remain over the northern mountains, which will keep winds breezy to windy over the high terrain both days. Wind gusts of 30 to 45 mph will be expected, especially along the lee slopes of the Front Range mountains. A weak shortwave trough pushes down from the Northern Rockies to bring a chance of snow to the mountains Monday night into Tuesday. No precip is expected for the plains, but it will hold temperatures to Monday's readings. A break in the weather is expected Tuesday night into Wednesday, with another weak open trough moving in from the west to bring another chance of snow to the mountains Wednesday night into Thursday. Again, should only impact the high terrain with only some cooling in temperatures over the plains. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 310 PM MST Fri Nov 29 2019 Stratus/fog have been quite persistent today with no winds to really scour anything out. Incoming convection from the southwest will move over local terminals in the 22-02z time frame and may help to break up the very low stratus deck with scattered showers. Kept in the VCTS but best chance for TS will be further south across the Palmer Divide with better heating down there. Bigger impacts will be coming on Saturday with strong downslope winds developing at BJC and a lesser extent at APA/DEN. Playing the stronger winds but if the HRRR right, it develops a Longmont Anticyclone where winds could even back around to the east and southeast at Denver and BJC. Confidence is lower on this scenario so will keep out for now. && .BOU WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 9 AM to 6 PM MST Saturday for COZ042>046- 048>051. High Wind Warning from 8 PM this evening to 6 PM MST Saturday for COZ033>036-038-039. Winter Weather Advisory until 6 PM MST Saturday for COZ031-033- 034. && SHORT TERM...Entrekin LONG TERM...Kriederman AVIATION...Entrekin
Hazardous weather outlook, Nov 29, 10:15 AM MST, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1015 AM MST Fri Nov 29 2019 COZ030>051-301715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1015 AM MST Fri Nov 29 2019 ...Winter Weather Advisory for the Northern Mountains this afternoon through Saturday afternoon... ...High Wind Warning in effect for the mountains, foothills and northeast plains tonight through Saturday afternoon... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Areas of dense fog will diminish later this morning, mainly from Denver north and east to the Wyoming and Nebraska borders. Visibilities could be reduced to less than a quarter mile at times. Snow and wind will increase in the mountains and foothills this afternoon and tonight. Storm totals of 4 to 8 inches will be possible over the northern mountains with up to 12 inches around Rabbit Ears Pass. Areas of blowing and drifting snow could significantly reduce visibility and make travel difficult over the high mountain passes. Across lower elevations, thundersnow will be possible late this afternoon which could impact the evening commute, with a quick burst of 1 to 2 inches of snow as it moves across the northeast plains of Colorado, including the Denver metro area. By this evening, intense winds in and near the Front Range mountains and foothills. Peak wind gusts to 80 mph can be expected. The strong winds will continue into Saturday and may create blowing and drifting snow. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong winds will continue over the Front Range Mountains and foothills early Saturday morning, affecting the windprone areas of the western suburbs as well, gusting to 65 to 85 mph, lasting through the day. These northwest winds will then spread onto the northeast plains later in the morning, gusting up to 65 mph through the day. Blowing and drifting snow is likely, even from last Tuesday's snow on the ground. High profile vehicles will be in danger of blowing over, especially along north-south oriented roads. Those with plans to travel Saturday should delay and alter them due to the expected strong winds and blowing snow. The weather will warm up and dry out Sunday and Monday, with some light snow expected over the mountains Monday night into Tuesday. Winds won't be as strong as Saturday, but will remain breezy over the mountains. Another weak system will bring light snow to the mountains Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight but reports of fog, snow and strong winds would be greatly appreciated.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 1:44 AM MST | Dense Fog Advisory | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 8 more | 9 hr |
| Nov 29, 2:55 AM MST | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 9 more | 48 hr |
| Nov 29, 3:02 AM MST | High Wind Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Douglas and 15 more | 39 hr |
| Nov 29, 2:26 PM MST | Snow Squall Warning | BOU | Clear Creek, Gilpin, Grand, Park, Summit | 64 min |
Nearby
Snow Squall Warnings in Colorado, 2019Every snow squall warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.